The Annals of Probability

Regularization by noise and flows of solutions for a stochastic heat equation

Oleg Butkovsky and Leonid Mytnik

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Motivated by the regularization by noise phenomenon for SDEs, we prove existence and uniqueness of the flow of solutions for the non-Lipschitz stochastic heat equation

\[\frac{\partial u}{\partial t}=\frac{1}{2}\frac{\partial^{2}u}{\partial z^{2}}+b\bigl(u(t,z)\bigr)+\dot{W}(t,z),\] where $\dot{W}$ is a space-time white noise on $\mathbb{R}_{+}\times\mathbb{R}$ and $b$ is a bounded measurable function on $\mathbb{R}$. As a byproduct of our proof, we also establish the so-called path-by-path uniqueness for any initial condition in a certain class on the same set of probability one. To obtain these results, we develop a new approach that extends Davie’s method (2007) to the context of stochastic partial differential equations.

Article information

Source
Ann. Probab., Volume 47, Number 1 (2019), 165-212.

Dates
Received: November 2016
Revised: February 2018
First available in Project Euclid: 13 December 2018

Permanent link to this document
https://projecteuclid.org/euclid.aop/1544691620

Digital Object Identifier
doi:10.1214/18-AOP1259

Mathematical Reviews number (MathSciNet)
MR3909968

Zentralblatt MATH identifier
07036336

Subjects
Primary: 60H15: Stochastic partial differential equations [See also 35R60] 35R60: Partial differential equations with randomness, stochastic partial differential equations [See also 60H15] 60H25: Random operators and equations [See also 47B80]

Keywords
Regularization by noise stochastic heat equation path-by-path uniqueness stochastic flow of solutions

Citation

Butkovsky, Oleg; Mytnik, Leonid. Regularization by noise and flows of solutions for a stochastic heat equation. Ann. Probab. 47 (2019), no. 1, 165--212. doi:10.1214/18-AOP1259. https://projecteuclid.org/euclid.aop/1544691620


Export citation

References

  • [1] Bally, V., Gyöngy, I. and Pardoux, É. (1994). White noise driven parabolic SPDEs with measurable drift. J. Funct. Anal. 120 484–510.
  • [2] Butkovsky, O. and Mytnik, L. (2019). Supplement to “Regularization by noise and flows of solutions for a stochastic heat equation.” DOI:10.1214/18-AOP1259SUPP.
  • [3] Catellier, R. and Gubinelli, M. (2016). Averaging along irregular curves and regularisation of ODEs. Stochastic Process. Appl. 126 2323–2366.
  • [4] Cerrai, S. (2003). Stochastic reaction–diffusion systems with multiplicative noise and non-Lipschitz reaction term. Probab. Theory Related Fields 125 271–304.
  • [5] Davie, A. M. (2007). Uniqueness of solutions of stochastic differential equations. Int. Math. Res. Not. IMRN 2007 Art. ID rnm124, 26.
  • [6] Fedrizzi, E. and Flandoli, F. (2013). Hölder flow and differentiability for SDEs with nonregular drift. Stoch. Anal. Appl. 31 708–736.
  • [7] Flandoli, F. (1995). Regularity Theory and Stochastic Flows for Parabolic SPDEs. Stochastics Monographs 9. Gordon and Breach Science Publishers, Yverdon.
  • [8] Flandoli, F. (2011). Random Perturbation of PDEs and Fluid Dynamic Models. Lecture Notes in Math. 2015. Springer, Heidelberg.
  • [9] Flandoli, F., Gubinelli, M. and Priola, E. (2010). Well-posedness of the transport equation by stochastic perturbation. Invent. Math. 180 1–53.
  • [10] Folland, G. B. (1999). Real Analysis: Modern Techniques and Their Applications, 2nd ed. Wiley, New York.
  • [11] Goldys, B. and Zhang, X. (2011). Stochastic flows for nonlinear SPDEs driven by linear multiplicative space-time white noises. In Stochastic Analysis with Financial Applications. Progress in Probability 65 83–97. Birkhäuser/Springer Basel AG, Basel.
  • [12] Gyöngy, I. and Pardoux, É. (1993). On quasi-linear stochastic partial differential equations. Probab. Theory Related Fields 94 413–425.
  • [13] Gyöngy, I. and Pardoux, É. (1993). On the regularization effect of space-time white noise on quasi-linear parabolic partial differential equations. Probab. Theory Related Fields 97 211–229.
  • [14] Hairer, M. and Pardoux, É. (2015). A Wong–Zakai theorem for stochastic PDEs. J. Math. Soc. Japan 67 1551–1604.
  • [15] Hu, Y. and Le, K. (2013). A multiparameter Garsia–Rodemich–Rumsey inequality and some applications. Stochastic Process. Appl. 123 3359–3377.
  • [16] Khoshnevisan, D. (2009). A primer on stochastic partial differential equations. In A Minicourse on Stochastic Partial Differential Equations. Lecture Notes in Math. 1962 1–38. Springer, Berlin.
  • [17] Krylov, N. V. and Röckner, M. (2005). Strong solutions of stochastic equations with singular time dependent drift. Probab. Theory Related Fields 131 154–196.
  • [18] Kunita, H. (1997). Stochastic Flows and Stochastic Differential Equations. Cambridge Studies in Advanced Mathematics 24. Cambridge Univ. Press, Cambridge.
  • [19] Mohammed, S.-E. A., Nilssen, T. K. and Proske, F. N. (2015). Sobolev differentiable stochastic flows for SDEs with singular coefficients: Applications to the transport equation. Ann. Probab. 43 1535–1576.
  • [20] Priola, E. (2018). Davie’s type uniqueness for a class of SDEs with jumps. Ann. Inst. H. Poincaré Probab. Statist. 54 694–725.
  • [21] Rezakhanlou, F. (2014). Regular flows for diffusions with rough drifts. Preprint. Available at arXiv:1405.5856.
  • [22] Shaposhnikov, A. V. (2016). Some remarks on Davie’s uniqueness theorem. Proc. Edinb. Math. Soc. (2) 59 1019–1035.
  • [23] Veretennikov, A. J. (1980). Strong solutions and explicit formulas for solutions of stochastic integral equations. Mat. Sb. (N.S.) 111(153) 434–452, 480.
  • [24] Walsh, J. B. (1986). An introduction to stochastic partial differential equations. In École D’été de Probabilités de Saint-Flour, XIV—1984. Lecture Notes in Math. 1180 265–439. Springer, Berlin.
  • [25] Wresch, L. (2017). Path-by-path uniqueness of infinite-dimensional stochastic differential equations. Preprint. Available at arXiv:1706.07720.
  • [26] Zhang, X. (2011). Stochastic homeomorphism flows of SDEs with singular drifts and Sobolev diffusion coefficients. Electron. J. Probab. 16 1096–1116.
  • [27] Zvonkin, A. K. (1974). A transformation of the phase space of a diffusion process that will remove the drift. Mat. Sb. (N.S.) 93(135) 129–149, 152.

Supplemental materials

  • Supplement to “Regularization by noise and flows of solutions for a stochastic heat equation”. The supplementary material provides proofs of auxiliary results related to the properties of the heat kernel.